Alert archive / Louisiana / Tornado Warnings in 2015

Tornado Warning 36, NWS New Orleans, LA

October 31, 2015Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 31, 2015, 12:39 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2015, 12:39 PM CDT (17:39 UTC)
Expired
Oct 31, 2015, 1:15 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pointe Coupee Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:45 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
4.0
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WFUS54 KLIX 311739
TORLIX
LAC077-311815-
/O.NEW.KLIX.TO.W.0036.151031T1739Z-151031T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1239 PM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 115 PM CDT
    
* AT 1239 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MELVILLE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  FORDOCHE AROUND 1250 PM CDT.
  MORGANZA AROUND 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3083 9163 3055 9148 3054 9148 3054 9172
      3055 9175 3062 9175 3063 9174 3066 9175
      3067 9173 3071 9173 3075 9176
TIME...MOT...LOC 1739Z 242DEG 38KT 3062 9182 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 11:55 AM CDT, 44 minutes earlier.

Area forecast discussion, Oct 31, 11:55 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 AM CDT SAT OCT 31 2015

...UPDATE...

...TORNADO WATCH FOR SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI UNTIL 7PM...

MAIN UPDATE IS FOR TORNADO WATCH 528 WHICH IS IN EFFECT UNTIL 7PM
THIS EVENING. ALSO HAVE UPDATED OUR DSS CODE TO YELLOW. THE
CURRENT FORECAST LOOKS ON TRACK AS WIDESPREAD LIGHT SHOWERS HAVE
DEVELOPED OVER SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI AHEAD
OF A LINE OF THUNDERSTORMS JUST REACHING THE EDGE OF OUR AREA OF
RESPONSIBILITY. KLIX 16Z SOUNDING IS ON ITS WAY UP AND THE LOWER
ATMOSPHERE HAS INDEED MOISTENED FROM OUR 12Z SOUNDING. THERE IS
ALSO A TEMPERATURE INVERSION AROUND 750MB. MORE ABOUT THE 16Z
SOUNDING WILL BE FORTHCOMING IN A SOUNDING DISCUSSION IN THE NEXT
HOUR OR TWO.

ANSORGE

&&

DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...TORNADO WATCH 528 IN EFFECT UNTIL 7PM TODAY
             MONITORING POTENTIAL FOR HEAVY RAIN TODAY/TOMORROW
             MONITORING POTENTIAL FOR ISOLATED SEVERE TODAY

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 825 AM CDT SAT OCT 31 2015/

.SOUNDING DISCUSSION...

TWO COMPARISONS TO DO THIS MORNING WITH THE SOUNDING ANALYSIS.
FIRST...WHAT A CHANGE FROM YESTERDAY. YESTERDAYS PW WAS .85 IN
WITH A LARGE DRY AREA FROM 9KFT TO 32KFT. THIS MORNING THE PW
JUMPED TO 1.56IN WITH THE ONLY NON SATURATED LAYER BETWEEN 2.5KFT
TO 10KFT. OTHER NOTABLES FROM THIS MORNINGS SOUNDING INCLUDE AN LI
OF 1 AND A DECENT WITH 30KT BY 5KFT AND 50KT AT 17KFT. INVERSION
UP TO 6KFT WILL ERODE AS THE LOWER MOISTENS UP FROM THE WEST. THAT
BRINGS US TO THE SECOND COMPARISON AS WE LOOK WEST FOR WHAT OUR
SOUNDING WILL LOOK LIKE LATER TODAY. KLCH SHOWS STRONG LLJ WITH
50KT AT 2KFT AND 80KT AT 38KFT. LI AT KLCH AS -3 WITH A PW AT AN
IMPRESSIVE 2.34IN. THE COLUMN IS TOTALLY SATURATED WITH A CAPE
CALCULATED AT 91J/KG. BOTH HODOGRAPHS ARE SIMILAR WITH SOME
SUPPORT FOR A FEW STORMS TO ROTATE. BOTH SOUNDING NOT THE BEST FOR
SEVERE WEATHER...HOWEVER DO SHOW SOME INDICATION FOR RAPID SPIN
UPS NEAR THE STRONGER STORMS. THE MAIN THREAT WILL REMAIN HEAVY
RAIN WITH THE HIGHEST TOTALS NEAR AREAS WHERE STORMS TRAIN GIVING
REPEATED HEAVY DOWNPOURS. /KEG/

PREV DISCUSSION... /ISSUED 340 AM CDT SAT OCT 31 2015/

.HEAVY RAIN AND ISOLATED SEVERE WEATHER POSSIBLE THIS WEEKEND...

DISCUSSION...
BIGGEST WEATHER IMPACTS WILL BE IN THE NEXT 48 HOURS OR SO AS A
SLOW MOVING FRONTAL SYSTEM BRINGS HEAVY RAIN AND A THREAT OF
ISOLATED SEVERE THUNDERSTORMS TO THE AREA.

UPPER TROUGH DRIVING THE SYSTEM WILL ELONGATE TODAY AS NORTHERN
STREAM ENERGY LIFTS NORTHEASTWARD AND SOUTHERN STREAM ENERGY LAGS
BEHIND. THIS WILL CAUSE THE FORWARD PROGRESSION OF THE FRONT TO
SLOW AND WILL RESULT IN A PROLONGED PERIOD OF SHOWERS/THUNDERSTORMS
FOR THE LOCAL AREA. 00Z SOUNDING INDICATED PW VALUE HAD RISEN TO
ABOUT AN INCH. SUSPECT THAT 12Z SOUNDING WILL BE SIGNIFICANTLY
HIGHER AND BY THIS AFTERNOON...PW VALUES ARE FORECAST TO ECLIPSE
THE 2 INCH MARK...WELL IN EXCESS OF WHAT IS NORMAL FOR THIS TIME
OF YEAR. THIS WILL ALLOW FOR VERY EFFICIENT RAINFALL RATES FROM
SOME OF THE STRONGER CONVECTIVE STORMS. THIS IS IN CONTRAST TO
LAST WEEKEND/S SYSTEM WHICH SAW MOSTLY STEADY STRATIFORM
PRECIPITATION. ADD IN THE FACT THAT THE GROUND CAN/T HOLD AS MUCH
WATER GIVEN LAST WEEKEND/S HEAVY RAIN...AND THERE IS POTENTIAL FOR
AT LEAST LOCALIZED FLASH FLOODING.

BIGGEST CHANGE TO THE FORECAST HAS TO DO WITH RAINFALL TOTALS
ACROSS EASTERN HALF OF THE AREA. LATEST MODEL CONSENSUS INDICATES
A SLOWLY SLOWER EVOLUTION OF THE MID LEVEL TROUGH WHICH WILL KEEP
CONVECTION OVER LOCAL AREA LONGER BEFORE BEING KICKED EASTWARD AS
THE TROUGH FINALLY GETS MOVING. THE INCREASED QPF OVER EASTERN
AREAS NECESSITATES EXTENDING THE FLASH FLOOD WATCH EASTWARD TO
INCLUDE THE REMAINDER OF THE FORECAST AREA. WITH RAINFALL TODAY
FORECAST TO BE GENERALLY LIGHT EAST OF THE PEARL RIVER...WILL HAVE
THE FLASH FLOOD WATCH FOR THOSE AREAS START AT 00Z THIS EVENING
INSTEAD OF 12Z TODAY. ALL LOCAL FLASH FLOOD WATCHES WILL BE IN
EFFECT THROUGH 00Z MONDAY...BUT AS HEAVY RAIN BEGINS TO
TAPER...WILL LIKELY BEGIN CUTTING AREAS OUT OF THE WATCH FROM WEST
TO EAST THROUGHOUT THE DAY SUNDAY.

CORE OF 850MB JET STREAK WILL MOVE EASTWARD FROM WEST CENTRAL LA
TO SW MS THROUGH EARLY AFTERNOON AND WILL THEN WEAKEN AS IT
CONTINUES EASTWARD. THIS JET STREAK WILL HELP KICK DIRECTIONAL AND
SPEED SHEAR UP OVER THE LOCAL AREA TODAY. BEST SHEAR STILL LOOKS
TO BE ACROSS NORTHWESTERN HALF OF AREA CLOSER TO THE JET STREAK
CORE. IN THESE AREAS...0-3KM STORM RELATIVE HELICITY PEAKS IN THE
400 TO 500 M2/S2 RANGE THIS MORNING AND DECREASES TO A STILL
RESPECTABLE 300 M2/S2 THIS AFTERNOON AS LOW LEVEL WINDS VEER AND
THE JET STREAK BEGINS TO WEAKEN. VALUES ARE LOWER TO THE EAST AND
SOUTHEAST...BUT ARE STILL IN THE 200 TO 300 M2/S2 RANGE FOR MUCH
OF THE DAY. INSTABILITY IS A BIT HARDER TO COME BY OWING TO WEAK
LAPSE RATES AS THE ATMOSPHERE BECOMES MOISTURE LOADED. DIURNAL
HEATING WILL ALSO BE LIMITED BY CLOUD COVER. NEVERTHELESS...THE
HIGH SHEAR ENVIRONMENT AND MARGINAL INSTABILITY WILL STILL LEAD TO
POTENTIAL FOR A FEW STORMS TO BECOME SEVERE WITH THE PRIMARY
THREATS BEING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. SPC
CONTINUES TO INDICATE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE
REGION.

SEVERE THREAT SHOULD TAPER OFF PRETTY QUICKLY THIS EVENING AS THE
LOW LEVEL JET STREAK CONTINUES TO WEAKEN AND MOVE AWAY FROM THE
AREA...BUT THE HEAVY RAIN THREAT WILL PERSIST THROUGH TONIGHT AND
INTO AT LEAST THE FIRST PART OF SUNDAY. THERE ARE SOME DIFFERENCES
IN TIMING BETWEEN THE MODELS...BUT LOOKS LIKE HEAVY RAIN THREAT
SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST DURING THE DAY SUNDAY.
AS PREVIOUSLY MENTIONED...WILL LIKELY BE ABLE TO START TRIMMING
PARISHES/COUNTIES FROM THE FF WATCH AS THE RAIN MOVES EASTWARD.

COLD FRONT FINALLY PUSHES EAST OF LOCAL AREA SUNDAY NIGHT. AIR
MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN...SO NOT EXPECTING TOO
STRONG OF A TEMPERATURE GRADIENT. TEMPS SHOULD FALL A FEW
DEGREES BUT WILL REMAIN ABOVE NORMAL EVEN BEHIND THE FRONT.
DRIER SURFACE HIGH SETTLES INTO THE AREA ON TUESDAY...BUT QUICKLY
BEGINS TO SHIFT EASTWARD ON WEDNESDAY ALLOWING WINDS TO TURN
ONSHORE AGAIN AND MARKING THE START OF MOISTURE RETURN. UPPER
RIDGING BUILDS INTO THE AREA BY MIDWEEK RESULTING IN A CONTINUED
WARMING TREND. NEXT FRONTAL SYSTEM LOOKS TO IMPACT THE AREA NEXT
WEEKEND.

AVIATION...
MID AND HIGH LEVEL CLOUDS WERE BEING OBSERVED ACROSS THE FORECAST
AREA EARLY THIS EVENING. CEILINGS WILL GRADUALLY LOWER IN THE MVFR
CATEGORY AROUND 12Z THIS MORNING. RAIN AND THUNDERSTORMS WILL MAINLY
HOLD OFF UNTIL AFTER 14Z TODAY AND SPREAD FROM WEST TO EAST DURING
THE COURSE OF THE DAY. THE RAIN AND MVFR CEILINGS WILL PERSIST INTO
THE EVENING HOURS.

MARINE...
SURFACE LOW OVER TEXAS IS EXPECTED TO MOVE EAST AND DEEPEN OVER
THE TEXAS COAST TODAY. THE PRESSURE GRADIENT WILL TIGHTEN OVER THE
COASTAL WATERS WHICH WILL INCREASE WIND SPEEDS. WIND SPEEDS WILL
LIKELY INCREASE UP TO 20 KNOTS EAST OF THE MISSISSIPPI RIVER FOR
TODAY. HAVE ISSUED SMALL CRAFT ADVISORY TO COVER THIS THREAT EAST
OF THE RIVER TODAY. WILL CARRY EXERCISE CAUTION ELSEWHERE
INCLUDING PROTECTED WATERS.

A STRONG LINE OF SH/TS WILL ACCOMPANY THIS TROUGH...MOVING THROUGH
THE COASTAL WATERS THIS AND THIS EVENING. WIND SHIFT TO THE WEST NW
IS NOT EXPECTED UNTIL SUNDAY EVENING. HOWEVER...SURFACE PRESSURE
GRADIENT IS EXPECTED TO RELAX A TAD THIS EVENING. THUS SCA THREAT IS
ONLY EXPECTED THROUGH TODAY. WEST FLOW BEHIND THE LOW WILL DROP OFF
MONDAY AFTERNOON. HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC
STATES WITH RIDGE AXIS TO EAST TEXAS BY MID WEEK. THIS FEATURE WILL
DEVELOP A EAST FLOW OVER THE NORTHERN GULF AND COASTAL WATERS
TUESDAY AFTERNOON THROUGH THURSDAY. WINDS SHOULD REMAIN SMALL
CRAFT ADV CRITERIA DURING THIS TIME.

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING POTENTIAL FOR HEAVY RAIN TODAY/TOMORROW
             MONITORING POTENTIAL FOR ISOLATED SEVERE TODAY

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  67  73  59 / 100 100  80  50
BTR  78  69  74  59 / 100 100  80  40
ASD  78  70  76  61 /  70 100  90  50
MSY  79  70  76  64 /  80 100  90  40
GPT  77  71  76  64 /  70 100 100  50
PQL  78  71  77  62 /  60 100 100  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR LAZ034>037-039-
     040-046>050-056>072.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ550-552-
     570-572.

MS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MSZ068>071.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     AFTERNOON FOR MSZ077-080>082.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ552-570-
     572.

&&
Hazardous weather outlook, Oct 31, 11:18 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1118 AM CDT SAT OCT 31 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1118 AM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE
EXPECTED LATER THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD 3
TO 5 INCHES OF RAIN IS ANTICIPATED WITH LOCALLY HIGHER AMOUNTS
POSSIBLY APPROACHING 8 INCHES THROUGH SUNDAY. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA.

OVERALL THE AREA DRAINED FAIRLY WELL AFTER THE SYSTEM LAST
WEEKEND...BUT MANY RIVERS AND TRIBUTARIES ALONG WITH TIDES ARE
STILL RUNNING QUITE HIGH. THIS COULD LEAD TO MANY LOW LYING AREAS
RESPONDING QUICKLY TO THE RAINFALL RUNOFF...LEADING TO SOME FLASH
FLOODING.

IN ADDITION TO THE RAINFALL THREAT...THERE IS A SLIGHT RISK FOR
SEVERE WEATHER ACROSS MUCH OF THE AREA WITH THE REMAINDER OF THE
AREA IN A MARGINAL RISK. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING
HOURS. THE MAIN CONCERN FROM SEVERE STORMS WILL BE ISOLATED
WEAK...BUT QUICK SPIN UP TORNADOES. DAMAGING WIND GUSTS WILL ALSO
BE POSSIBLE. THE SEVERE RISK WILL GREATLY DIMINISH HEADING INTO
SATURDAY EVENING.

RIVERS LEVELS CONTINUE TO FALL AT THIS TIME...BUT WITH THE
ADDITIONAL RAINFALL MOST WILL STOP FALLING AND MANY COULD REVERSE
AND POSSIBLY APPROACH FLOOD STAGE AGAIN. THE GREATEST CONCERN
WOULD BE THE AMITE...COMITE...TICKFAW...TANGIPAHOA...BOGUE
CHITTO...AND POSSIBLY THE COASTAL MISSISSIPPI DRAINAGE CHANNELS.

ONE LAST CONCERN WILL BE MINOR COASTAL FLOODING. TIDES CONTINUE
TO RUN ABOUT A FOOT ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO
JUST UNDER 2 FEET ABOVE NORMAL. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED FOR ALL COASTAL ZONES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS TO WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
ARE EXPECTED SUNDAY MORNING TO SUNDAY AFTERNOON. A FLASH FLOOD
WATCH WILL REMAIN IN EFFECT FOR THE OUTLOOK AREA THROUGH SUNDAY.

ANOTHER ROUND OF HEAVY RAINFALL WILL LIKELY EARLY SUNDAY THROUGH
SUNDAY AFTERNOON. IF THIS SECOND PERIOD OF RAINFALL OCCURS OVER
THE AREA THAT SEES THE GREATEST VALUES ON SATURDAY...THEN THE
FLASH FLOODING AND RIVER FLOODING RISK WILL INCREASE.

MINOR COASTAL FLOODING WILL BE AN ISSUE AROUND ASTRONOMICAL HIGH
TIDE EARLY SUNDAY MORNING. TIDES ARE EXPECTED TO RUN ABOUT A FOOT
ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO JUST UNDER 2 FEET
ABOVE NORMAL THROUGH EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

CAB

In the hours before

Special weather statement, Oct 31, 12:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT SAT OCT 31 2015

LAZ049-056-057-311800-
ASSUMPTION LA-ASCENSION LA-ST. JAMES LA-
1213 PM CDT SAT OCT 31 2015

...SPECIAL WEATHER STATEMENT...

AT 1212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BELLE ROSE...OR OVER DONALDSONVILLE...MOVING NORTHEAST AT 40
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK
ROTATION IS SHOWING UP ON RADAR SO WILL NEED TO WATCH THIS STORM
CLOSELY TO SEE IF INTENSIFIES.

LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...SORRENTO...BELLE ROSE AND GEISMER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3006 9111 3009 9111 3034 9093 3017 9071
      2999 9103 3006 9110
TIME...MOT...LOC 1712Z 220DEG 33KT 3008 9104

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:02 AM CDTSmall Craft AdvisoryLIX15 hr
Oct 31, 11:46 AM CDTRiver Flood WarningLIXSaint Tammany54 hr
Oct 31, 12:13 PM CDTSpecial Weather StatementLIXAscension47 min
Oct 31, 12:28 PM CDTTornado WarningLIXAscension, Livingston32 min
Oct 31, 1:17 PM CDTSpecial Weather StatementLIXLivingston43 min
Oct 31, 1:21 PM CDTTornado WarningLIXLivingston24 min
Oct 31, 1:33 PM CDTTornado WarningLIXTangipahoa42 min
Oct 31, 1:35 PM CDTTornado WarningLIXSaint Tammany, Washington40 min
Oct 31, 1:38 PM CDTSpecial Weather StatementLIXEast Baton Rouge22 min
Oct 31, 1:43 PM CDTSevere Thunderstorm WarningLIXEast Feliciana32 min
Oct 31, 1:55 PM CDTTornado Warning Tornado observedLIXTangipahoa35 min
Oct 31, 2:03 PM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena27 min
Oct 31, 2:22 PM CDTTornado WarningLIXSaint Helena23 min
Oct 31, 2:45 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington60 min
Oct 31, 3:05 PM CDTTornado WarningLIXTangipahoa25 min
Oct 31, 3:23 PM CDTSevere Thunderstorm WarningLIXWashington37 min
Oct 31, 3:29 PM CDTTornado WarningLIXSaint Tammany, Washington31 min
Oct 31, 4:02 PM CDTAreal Flood WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge3 hr
Oct 31, 4:17 PM CDTSpecial Marine WarningLIX58 min
Oct 31, 5:28 PM CDTSpecial Marine WarningLIX47 min

Nearby

Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.